MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME JAG 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583100
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as initial reporter facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat cbd stones performed on (b)(6) 2026.After unpacking, it was found that the cutting head deviated from the cutting wire, and the inner core of the handle was fractured.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6); reported here as initial reporter facility name exceeded the character limit for the designated field.Block h2 (correction): block e1 initial reporter address 1, initial reporter city, and initial reporter zip/post code have been updated based on information received on february 10, 2026.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat cbd stones performed on (b)(6), 2026.After unpacking, it was found that the cutting head deviated from the cutting wire, and the inner core of the handle was fractured.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is (b)(6) hospital,; reported here as initial reporter facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: the returned truetome jag 44 was analyzed, visual and microscopic inspection found that the working length was twisted at distal section.The catheter and the wire were incorrectly oriented.Additionally, it was found that the cutting wire was not crimped to the connector joint strength at handle section, also, was bent.The cutting wire wasn't broken.The guidewire was found in good condition.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of wire break was not confirmed.According to the product analysis performed on the device, it was found that the working length was twisted at distal section.The catheter and the wire were incorrectly oriented.Additionally, it was found that the cutting wire was not crimped to the connector joint strength at handle section.The cutting wire maintains longitudinal tension along the working length and transmits control from the handle to the distal tip.If the cutting wire is not properly crimped or secured at the handle, a loss of tension may occur, creating slack within the system and reducing shaft stability.This condition may lead to deformation such as distal twisting, loss of orientation, and reduced device controllability during use.Therefore, improper crimping of the cutting wire at the handle is considered a plausible contributing factor to the reported event.Also, the cutting wire was observed bent, since the cutting wire was not crimped, any attempt to actuate the handle can bend it.An investigation to address this problem is in progress.Based on all gathered information and the analysis performed, the most probable cause of this complaint is manufacturing deficiency.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
TRUETOME JAG 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24317094
Report Number3005099803-2026-00563
Device Sequence Number4942395
Product Code KNS
UDI-Device Identifier08714729858645
UDI-Public(01)08714729858645(17)270816(10)37226125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583100
Device Catalogue NumberM00583100
Device Lot Number0037226125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/10/2026
04/01/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/02/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight80 KG